Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 177, NWS Shreveport, LA

May 23, 2007Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 23, 2007, 7:55 PM CDT for Smith County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2007, 7:55 PM CDT (00:55 UTC)
Expired
May 23, 2007, 9:00 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Smith County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:22 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, May 23, 3:22 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT WED MAY 23 2007

.DISCUSSION...

UNSETTLED PATTERN AS WE FIND OURSELVES BETWEEN UPPER LEVEL HIGH
PRESSURE OVER AL/MS AND SOUTHWESTERLY FLOW ALOFT TO OUR WEST.
MOISTURE FLOW WILL FOCUS BEST CHANCE OF RAIN THE NEXT FEW DAYS
OVER OUR FAR W AND NW...WHILE THE RIDGE TO THE EAST WILL TRY TO
PUT A LID ON CONVECTION OVER NCTRL LA. COLD FRONT FROM THE NORTH
STILL LOOKS LIKE IT IS GOING TO BE UNABLE TO QUITE REACH THE CWA
THURSDAY...BUT WILL HELP TO FOCUS THE HIGHER POPS IN THAT GENERAL
DIRECTION AS MENTIONED.

NO PARTICULAR FEATURE TO REALLY KEY ON IN THE EXTENDED...JUST A
GENERAL DIRTY WEAK RIDGING THAT WILL ALLOW FOR AFTERNOON AND
EVENING CONVECTION. TEMPS WILL FLIRT WITH NEAR NORMAL READINGS FOR
MOST OF THE FORECAST. /17/

&&

.AVIATION...

MOST LOCATIONS IN THE FOUR STATE REGION EXPERIENCING VFR
CONDITIONS...WITH LOWEST CEILINGS RANGING FROM 035 TO 050 IN HEIGHT.
OUTSIDE OF THE SCATTERED SHOWERS AND THUNDERSTORMS SPREAD MAINLY
ACROSS LA AND SOUTHWEST AR THIS AFTERNOON...VFR CONDITIONS WILL
CONTINUE FOR THE REST OF WEDNESDAY AREA WIDE. CONVECTION IS
EXPECTED TO DIMINISH RAPIDLY ONCE THE SUN SETS THIS EVENING.

LOW STRATUS WILL BEGIN TO DEVELOP ACROSS THE REGION THURSDAY MORNING
BY AROUND 08Z...REDUCING CEILINGS TO MVFR AND IFR LEVELS. EXPECT
THESE CEILINGS TO GRADUALLY LIFT AFTER 14Z AS DAYTIME HEATING
INCREASES. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP ON THURSDAY AFTERNOON...MAINLY IN THE WESTERN HALF OF THE
FOUR STATE REGION...AHEAD OF AN APPROACHING COLD FRONT. /18/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  85  66  85 /  20  30  20  20
MLU  66  87  65  87 /  20  20  20  20
DEQ  64  82  65  81 /  20  40  30  50
TXK  66  84  65  84 /  20  30  30  40
ELD  64  86  64  85 /  20  20  20  20
TYR  68  83  67  82 /  20  40  40  50
GGG  68  84  66  83 /  20  40  40  40
LFK  68  85  67  84 /  20  50  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/18
Hazardous weather outlook, May 23, 12:00 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 23 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
AND EVENING. ISOLATED OCCURRENCES OF BRIEF HAIL OR HIGH WIND GUSTS
MAY OCCUR...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:19 PM CDTSevere Thunderstorm WarningSHVRusk26 min
May 23, 8:35 PM CDTSevere Thunderstorm WarningSHVWood55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.